zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A class of nonlinear boundary value problems without Landesman-Lazer condition. (English) Zbl 0589.34013
This paper uses an abstract existence theorem of {\it L. Cesari} and the first author [Proc. Am. Math. Soc. 63, 221-225 (1977; Zbl 0361.47021)] and upper and lower solutions arguments to prove existence results for nonlinear boundary value problems of the type $-u''-u+g(u)=\cos t$, $u(0)=u(\pi)=0$ when g is bounded, nondecreasing and continuous. More general results in this direction can be found in he reviewer’s monograph ”Points fixes, points critique et problèmes aux limites” (1985; Zbl 0561.34001).
Reviewer: J.Mawhin

MSC:
34B15Nonlinear boundary value problems for ODE
47J05Equations involving nonlinear operators (general)
WorldCat.org
Full Text: DOI
References:
[1] Aronszajn, N.: Le correspondant topologique de l’unicité dans la théorie des équations différentielles. Ann. of math. 43, No. 4, 730-738 (1942) · Zbl 0061.17106
[2] Berbenes, J.; Martelli, M.: On the structure of the solution set for periodic boundary value problems. Nonlinear anal. TMA 4, No. 4, 821-830 (1980) · Zbl 0453.34019
[3] Brézis, H.; Haraux, A.: Image d’une somme d’opérateurs monotones et applications. Israel J. Math. 23, No. 2, 165-186 (1976) · Zbl 0323.47041
[4] Cesari, L.; Kannan, R.: An abstract theorem at resonance. Proc. amer. Math. soc. 63, 221-225 (1977) · Zbl 0361.47021
[5] De Figueiredo, D. G.; Ni, W-M: Perturbations of second order linear elliptic problems by nonlinearities without landesman-lazer condition. Nonlinear anal. TMA 3, No. 5, 1-10 (1979)
[6] Kannan, R.; Lakshmikantham, V.; Nieto, J. J.: Sufficient conditions for existence of solutions of nonlinear boundary value problems at resonance. Nonlinear anal. TMA 7, 1013-1020 (1983) · Zbl 0542.47053
[7] Kannan, R.; Locker, J.: Continuous dependence of least squares solutions of linear boundary value problems. Proc. amer. Math. soc. 59, 107-110 (1976) · Zbl 0341.34009
[8] Landesman, E. M.; Lazer, A. C.: Nonlinear perturbations of linear elliptic boundary value problems at resonance. J. math. Mech. 19, 609-623 (1970) · Zbl 0193.39203
[9] Ortega, J. M.; Rheinboldt, W. C.: Monotone iterations for nonlinear equations with application to gaus-seidel methods. SIAM J. Numer. anal. 4, No. 2, 171-190 (1967) · Zbl 0161.35401
[10] Vandergraft, J. S.: Newton’s method for convex operators in partially ordered spaces. SIAM J. Numer. anal. 4, No. 3, 406-432 (1967) · Zbl 0161.35302